Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Taking high to medium doses of steroids, prednisone, rash across stomach, buttocks, upper thighs. Is there a cause for this?

I have been taking high to medium doses of steroids for hives over a four month period in conjunction with antihistamines. I am currently taking 15mg of prednisone per day and 100mg of atarax. I am trying to ween off the prednisone for the fifth or sixth time. Everytime I do I develop a rash mainly across my stomach, buttocks and upper thighs. Is there a cause for this? I have pretty much every side effect from the prednisone, eye problems, weight gain (30 pounds), buffalo hump, etc. Should I be tested for Cushings Syndrome? Will these side effects go away after treatment if I can ever stop the steroids?

Thank you.
Asked On : Tue, 16 Apr 2013
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Sep 2013
Hi, thanks for posting to H.C.M.C.
The main problems are hives for which you are taking tt.
No doubt prednisolone is a best remedy for urticaria ( hives) but only in emergency that too for one or two days ( even more days, if condition).
The side effects of this drugs are intolerable & very dangerous.
Buffalo hump, eye problems , swelling over face , gain of weight all are related to pred.
Your's outlook resembles like a patient of Cushing's Syndrome , but you haven't this disease because your's symptoms are due to pred's side effects.
You need not to be checked for Cushing's Syndrome.
Now "Q" is treatment of hives , get a blood examination , stool examination, urine .
If eosinophils are if high take tt accrdingy.
If worm infestation tt accordingly.
If urine inf accordingly.
You can change antihistaminic medicine also, more potent.
I think you will get benefits from these things.
Good luck . Dr HET
Answered: Wed, 17 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor